My grandfather was recently put on a high dose of ibuprofen (800 mg) because he cracked a rib during a fall. Tonight, after his second dose of the day (one at lunch, one after dinner) he produced no stool except for a lot of white mucus. He also has a suprapubic catheter (inserted only about 3 weeks ago) which I know makes him vulnerable to infection.
The mucus in his stool scares me because a year back he had colitis in his stool and, combined with a few other symptoms, the hospital thought he had tuberculosis and put him in isolation. He didn't have tb and was released, but the colitus is still a bad sign. Any thoughts on what could cause this? Could it be a side effect of the medication? He's also taking lisinopril, lipitor, and metoprolol tartate daily, and vitamin C at night.
Mucus is stool indicates colitis.
Ibuprofen is a NSAID and NSAID can cause colitis which cause more of a bloody stools.
But there are other causes as well like infection, IBD etc.
Stool test and sigmoidoscopy may be done for evaluation.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.